Indiana, 2012Flood and Damaging Winds in Indiana, July 24, 2012
July 24, 2012 · NWS IND · 9 events in 4 counties and zones
A line of storms that developed across southern Minnesota held together and pressed southeast toward northern and northeastern central Indiana. This line of storms continued to pack a punch as it pushed into the area, as a few severe wind reports were received as it passed through.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms that developed across southern Minnesota held together and pressed southeast toward northern and northeastern central Indiana. This line of storms continued to pack a punch as it pushed into the area, as a few severe wind reports were received as it passed through. A report of flooding was received as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 24, 1:56 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 24, 1:56 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 AM EDT TUE JUL 24 2012
.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW
&&
.SYNOPSIS...
ISSUED AT 245 AM EDT TUE JUL 24 2012
A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL INDIANA TODAY BEFORE
RETURNING NORTHEAST AS A WARM FRONT TUESDAY NIGHT AND WEDNESDAY.
ANOTHER COLD FRONT WILL DROP SOUTHEAST FROM THE UPPER MIDWEST ON
FRIDAY AND FRIDAY NIGHT BEFORE LIFTING NORTHEAST AS A WARM FRONT
INTO SOUTHWEST INDIANA EARLY NEXT WEEK. THIS WILL RESULT IN
THUNDERSTORM CHANCES THROUGH THE REMAINDER OF THE WORK WEEK AND MORE
CHANCES LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE LATTER FRONT
WILL BRING IN MORE SEASONABLE TEMPERATURES FOR THE WEEKEND BUT NOT
BEFORE AFTERNOON TEMPERATURES IN THE 90S OR ABOVE CONTINUE THROUGH
LATE THIS WORK WEEK.
&&
.NEAR TERM /TODAY/...
ISSUED AT 245 AM EDT TUE JUL 24 2012
MAIN ISSUES OF CONCERN FOR CENTRAL INDIANA TODAY ARE THUNDERSTORM
CHANCES...INCLUDING SEVERE POSSIBILITY...AND THE SEEMINGLY NEVER
ENDING HEAT ISSUES.
MODELS IN PRETTY DECENT AGREEMENT ON DROPPING A COLD
FRONT...CURRENTLY ACROSS SOUTHERN LOWER MICHIGAN...ACROSS CENTRAL
INDIANA TODAY. THE FRONT IS EXPECTED TO INTERACT WITH AN UNSTABLE
ATMOSPHERE AND PRODUCE SCATTERED THUNDERSTORMS THROUGH THE DAY WITH
THE BEST CHANCES ACROSS NORTHEAST SECTIONS...WHERE THE MOISTURE WILL
BE DEEPER. THIS AREA WILL ALSO BE CLOSER TO THE BETTER UPPER
DYNAMICS AS A 90 PLUS JET STREAK AT 250 MILLIBARS WILL BE NORTHWEST
AND SOUTHEAST ORIENTED ACROSS THE EASTERN GREAT LAKES. GOOD MID
LEVEL FLOW FOR THIS TIME OF YEAR ALONG WITH A 30 PLUS KNOT LOW LEVEL
JET WILL BE NEAR OUR NORTHEAST AS WELL. THIS AREA WILL ALSO BE
WITHIN A WARM AIR ADVECTION ZONE WHICH SHOULD PROVIDE ADDITIONAL
LIFT. MIXED LAYER CAPES FROM THE NAM12 SOUNDINGS EXCEED 2500 J/KG
THIS AFTERNOON NEAR THE FRONT. WITH STRONG INSTABILITY AND MORE THAN
SUFFICIENT UPPER DYNAMICS...WOULD NOT BE SURPRISED TO SEE A FEW
SEVERE STORMS PER THE SPC DAY1 OUTLOOK ALONG AND NORTH OF THE FRONT.
UNIDIRECTIONAL NORTHWEST FLOW SUGGESTS WIND DAMAGE AND LARGE HAIL
WOULD BE THE MAIN SEVERE THREATS.
AFTERNOON HEAT INDICES LOOK LIKE THEY WILL REACH HEAT ADVISORY
CRITERIA SOUTHWEST THIS AFTERNOON...WHERE MORE SUNSHINE IS
EXPECTED. TEMPERATURES AND HEAT INDICES ACROSS THE NORTHEAST HALF
OR SO OF THE FORECAST WILL BE MORE PROBLEMATIC AND DEPEND ON THE
THUNDERSTORM COVERAGE ALONG WITH ASSOCIATED CLOUD COVER AND HOW
FAR SOUTHWEST THE FRONT MAKES IT. BEST BET IS TOO STICK CLOSER
TO...BUT A DEGREE OR TWO WARMER THEN THE WARMER NAM MOS SOUTHWEST
AND NEAR THE NAM MOS NORTHEAST. AT ANY RATE...WILL GO WITH A HEAT
ADVISORY STARTING AT NOON ACROSS SOME OF OUR SOUTHWEST COUNTIES
AND CONTINUE IT THROUGH WEDNESDAY THERE.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ISSUED AT 245 AM EDT TUE JUL 24 2012
THE FOCUS FOR THE SHORT TERM WILL CONTINUE TO BE ON THUNDERSTORM
CHANCES ALONG WITH TEMPERATURES AS THE COLD FRONT TODAY IS EXPECTED
TO LIFT BACK NORTH OVERNIGHT TONIGHT AND INTO WEDNESDAY BEFORE
ANOTHER APPROACHES DROPS SOUTHEAST TO LAKE MICHIGAN AND NORTHERN
ILLINOIS OVERNIGHT THURSDAY NIGHT PER THE MORE CONSISTENT 12Z ECMWF
AND THE 00Z GFS AND GEFS. AGAIN...PLENTY OF INSTABILITY THROUGH THE
PERIOD...BUT BEST CHANCES APPEAR TO BE THURSDAY AFTERNOON AND NIGHT
AS THE LATTER FRONT GETS CLOSER AND IS HELPED ALONG BY FAST ZONAL
OR NORTHWEST UPPER FLOW AROUND THE BASE OF AN UPPER LOW THAT IS
EXPECTED TO OPEN UP OVER THE NORTHERN WISCONSIN AND LAKE SUPERIOR
VICINITY EARLY FRIDAY. WILL STICK WITH GOOD CHANCE POPS FOR THIS
TIME PERIOD. LOWEST POPS LOOK TO BE LATE WEDNESDAY AND WEDNESDAY
NIGHT AS THE FIRST FRONT LIFTS NORTHEAST OF THE FORECAST AREA AND
700 MILLIBAR TEMPERATURES AROUND 12 DEGREES SUGGEST THE ATMOSPHERE
WILL BE CAPPED. AFTER COORDINATION WITH ADJACENT OFFICES...WILL
GO DRY FOR THAT TIME PERIOD.
WITH THE FORECAST AREA IN THE WARM SECTOR ON WEDNESDAY...SHOULD SEE
A GOOD DEAL OF SUNSHINE. ALSO...850 MILLIBAR TEMPERATURES ARE
PROGGED TO BE AROUND 26 DEGREES CELSIUS. THIS SHOULD ALLOW
TEMPERATURES TO APPROACH TRIPLE DIGITS NORTHEAST AND EASILY EXCEED
100 DEGREES SOUTHWEST PER THE HOTTER 00Z NAM MOS. THE 00Z GFS MOS
AGAIN LOOKS LIKE IT IS NOT BE ABLE TO HANDLE DROUGHT RELATED LACK
OF VEGETATIVE MOISTURE AVAILABLE. DESPITE CONVECTIVE MIXING OF
DRIER AIR TO THE SURFACE...DEW POINTS IN THE WARM SECTOR HAVE
STAYED UP TO MID AND UPPER 60S OF LATE. SO...TEMPERATURES 100
DEGREES AND ABOVE ALONG WITH MID AND UPPER 60S DEW POINTS WILL
RESULT IN HEAT INDICES NEAR 105 WHICH IS ENOUGH TO GO WITH A HEAT
ADVISORY WEDNESDAY FROM NOON TO 8 ACROSS ALL THE COUNTIES THAT ARE
NOT IN THE ONE FOR TODAY. WOULDN'T RULE OUT ANOTHER HEAT ADVISORY ON
THURSDAY...BUT FOR NOW...WITH COVERAGE OF THUNDERSTORMS AND CLOUD
COVER STILL A BIT UP IN THE AIR...WILL WITHHOLD HEADLINES.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
ISSUED AT 241 AM EDT TUE JUL 24 2012
GUIDANCE IN DECENT AGREEMENT EARLY IN THE LONG TERM PERIOD WITH A
COLD FRONT HAVING EXITED THE AREA...AND A TRAILING UPPER WAVE ON
ITS WAY OUT AS WELL. WILL HAVE LOW POPS INITIALLY WITH THIS
WAVE...FOLLOWED BY A PERIOD OF DRY WEATHER AS A SURFACE HIGH
TRAVERSES THE AREA FRIDAY NIGHT TRHOUGH SUNDAY. INITIALIZATION
REINTRODUCES POPS SUNDAY NIGHT THROUGH THE REMAINDER OF THE PERIOD
WITH HINTS OF AN UPPER LEVEL WAVE ROUNDING THE RIDGE TO THE WEST.
WITH GREATER UNCERTAINTY AND MODEL DISCREPANCY REGARDING THIS
PERIOD...HAVE CUT INITIALIZATION POPS TO NO MORE THAN 30 PERCENT.
INCREASED MAX TEMPS ACROSS THE BOARD A DEGREE OR SO...AS ALLBLEND
HAS ROUTINELY SUFFERED FROM A BIT OF A COOL BIAS LIKELY OWING TO
GFS INFLUENCE.
&&
.AVIATION /DISCUSSION FOR THE 24/06Z TAFS/...
ISSUED AT 110 AM EDT TUE JUL 24 2012
THIS EVENING/S UPPER AIR INDICATES AIR MASS STILL QUITE FAVORABLE
FOR CONVECTION. MODEST 15-20KT LOW LEVEL JET COMBINED WITH
FRONTAL SYSTEM DROPPING DOWN FROM THE NORTH...SHOULD ALLOW FOR
SCATTERED CONVECTION TO DEVELOP AFTER ABOUT 250800Z OR SO. KLAF
APPEARS TO HAVE THE BEST CHANCES FOR A DIRECT IMPACT FROM
CONVECTION...WITH PROGRESSIVELY LESSER CHANCES WITH THE MORE
SOUTHERN TAF SITES. DUE TO THE NOCTURNAL NATURE OF THE
CONVECTION...CB BASES SHOULD BE RATHER HIGH...AROUND 050. CONVECTIVE
THREAT EXPECTED TO DIMINISH BY THE MID MORNING HOURS ON TUESDAY AS
LOW LEVEL FLOW WEAKENS.
OUTSIDE OF ANY CONVECTION...CEILINGS GENERALLY ABOVE 050...SURFACE
WINDS LESS THAN 12 KTS EXPECTED AT THE TAF SITES THROUGH 241800Z.
PROBABLY WILL SEE SOME DIURNAL CLOUD DEVELOPMENT BASED 020-030 BY
THE MID TO LATE MORNING HOURS TUESDAY.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR INZ021-028>031-
035>049-054>057-063>065-071-072.
HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT WEDNESDAY FOR
INZ051>053-060>062-067>070.
&&
SYNOPSIS...KOCH
NEAR TERM...KOCH
SHORT TERM...KOCH
LONG TERM....NIELD
AVIATION...JAS
Hazardous weather outlook, Jul 24, 2:43 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 AM EDT TUE JUL 24 2012
INZ021-028>031-035>049-054>057-063>065-071-072-251000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
343 AM EDT TUE JUL 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: SCATTERED THUNDERSTORMS...SOME SEVERE ARE POSSIBLE.
HAZARDS: LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS.
TIMING: TODAY AND TONIGHT.
DISCUSSION: SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY
AND TONIGHT AS A COLD FRONT DROPS DOWN FROM SOUTHERN LOWER MICHIGAN.
A FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN
THREAT. HAIL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...WITH HEAT INDICES AROUND 105 DEGREES AT TIMES DURING
THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT WEDNESDAY
AFTERNOON THROUGH 8 PM EDT. THUNDERSTORMS WILL BE POSSIBLE AT
TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT. WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME....ALTHOUGH CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS POSSIBLE WITH ANY
STORM.
DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST
AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF
THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN
STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR
THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE
THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ051>053-060>062-067>070-251000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
LAWRENCE-
343 AM EDT TUE JUL 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS...SOME SEVERE ARE
POSSIBLE. MEANWHILE...THE HEAT WILL CONTINUE.
HAZARDS: HEAT...LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS.
TIMING: TODAY AND TONIGHT
DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
CONTINUE TODAY AND TONIGHT AS A COLD FRONT DROPS DOWN FROM
SOUTHERN LOWER MICHIGAN. FEW OF THESE MAY BE SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. HAIL IS ALSO POSSIBLE. TEMPERATURES
COULD REACH 100 DEGREES AND SLIGHTLY HIGHER THIS AFTERNOON...AND
HEAT INDICES COULD REACH 105 OR MORE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...WITH HEAT INDICES FROM AROUND 105 TO NEAR 110 DEGREES
AT TIMES DURING THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT
THIS AFTERNOON THROUGH 8 PM EDT WEDNESDAY EVENING. THUNDERSTORMS WILL
BE POSSIBLE AT TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT.
WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME....ALTHOUGH
CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS
POSSIBLE WITH ANY STORM.
DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST
AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF
THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN
STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR
THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE
THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
KOCH
Thunderstorm Wind, Hamilton
- When
- July 24, 3:00 AM EST
- Where
- Hamilton County, 0.32 mi WSW of Aroma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 40.199, -85.876
Damage occurred to the roof of a tractor shed, along with broken rafters and gutters torn down due to damaging thunderstorm wind gusts estimated at 60 mph along the leading edge of the storms.
Thunderstorm Wind, Delaware
- When
- July 24, 5:08 AM EST
- Where
- Delaware County, 1.48 mi NNE of Muncie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.200, -85.390
An estimated thunderstorm wind gust of 60 mph was observed in this location.
Thunderstorm Wind, Henry
- When
- July 24, 5:15 AM EST
- Where
- Henry County, 1.48 mi NNE of Mooreland
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.020, -85.240
Trees and power lines were downed in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Howard
- When
- July 24, 8:55 AM EST
- Where
- Howard County, 0.33 mi S of Sycamore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200
- Reported by
- Amateur Radio
- Coordinates
- 40.495, -85.920
A two foot diameter tree limb was downed by damaging thunderstorm wind gusts in the town of Sycamore.
Thunderstorm Wind, Delaware
- When
- July 24, 9:25 AM EST
- Where
- Delaware County, 0.97 mi E of Mayfield
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 40.178, -85.352
A 66 mph thunderstorm wind gust was measured near the intersection of Memorial Drive and Biltmore Street. Tree limbs were also downed nearby at Sutton Elementary School.
Thunderstorm Wind, Delaware
- When
- July 24, 9:30 AM EST
- Where
- Delaware County, 1.48 mi NNE of Muncie
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 40.200, -85.390
Roof damage occurred to the Muncie Mall on the east side due to damaging thunderstorm wind gust. Water damage was occurring too.
Flood, Delaware
- When
- July 24, 9:35 AM EST to 11:00 AM EST
- Where
- Delaware County, 1.06 mi NNE of Muncie to 1.04 mi NNE of Muncie
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 40.193, -85.390
Street flooding was occurring at the intersection of Jackson and Liberty Streets due to thunderstorm heavy rainfall.
Thunderstorm Wind, Delaware
- When
- July 24, 9:40 AM EST
- Where
- Delaware County, 1.77 mi E of Mayfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 40.178, -85.337
Roof damage occurred to the AMA Aeronautical Museum at 12th Street and State Route 67 due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Delaware
- When
- July 24, 9:40 AM EST
- Where
- Delaware County, 1.77 mi E of Mayfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 40.178, -85.337
Roof damage occurred to the AMA Aeronautical Museum at 12th Street and State Route 67 due to damaging thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Pennsylvania, July 24, 20121 death · 1 injured · $10,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, July 24, 2012$268,000 · 56 kt wind · 64 events
- Hail and Damaging Winds in North Dakota, July 24, 2012$300,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Ohio, July 24, 2012$54,000 · 52 kt wind · 22 events
- Damaging Winds in Illinois, July 24, 2012$29,000 · 65 kt wind · 34 events
- Hail and Damaging Winds in Ohio, July 24, 2012$115,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in North Dakota, July 24, 2012$100,000 · 2 in hail · 6 events
- Flash Flood in Arizona, July 24, 2012$100,000 · 1 event
- Tornado and Hail in Massachusetts, July 24, 2012$28,000 · EF0 · 11 events
- Damaging Winds and Lightning Strikes in South Carolina, July 24, 2012$26,000 · 55 kt wind · 11 events
- Damaging Winds in Wisconsin, July 24, 2012$20,000 · 65 kt wind · 11 events
- Heat in Kentucky, July 24 to 26, 201222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405822, 405647, 405830, 405831, 405649, 405833, 405834, 405835, 405836.